Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 139, NWS San Francisco Bay Area, CA

September 2, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 2, 2012, 8:24 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2012, 8:24 PM PDT (03:24 UTC)
Expired
Sep 3, 2012, 2:19 PM PDT
In force
18 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

752 
WHUS76 KMTR 030324
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
824 PM PDT SUN SEP 2 2012


PZZ570-031130-
/O.NEW.KMTR.SC.Y.0139.120903T0324Z-120904T0300Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
824 PM PDT SUN SEP 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT MONDAY. 


* WINDS: NORTH WESTERLY WINDS RANGING FROM 15 TO 25 KT WILL
  PERSIST THROUGH MONDAY EVENING.

* WAVES: STEEP FRESH SWELL IS EXPECTED TO DOMINATE THE SEAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
985 
WHUS76 KMTR 030912
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
212 AM PDT MON SEP 3 2012

PZZ530-031715-
/O.EXB.KMTR.SC.Y.0139.120903T2000Z-120904T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
212 AM PDT MON SEP 3 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT THIS
  AFTERNOON...DECREASING TO 5 TO 15 KT THIS EVENING. THE STRONGEST
  WINDS WILL BE THROUGH THE GOLDEN GATE AND NEAR ANGEL ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-031715-
/O.EXT.KMTR.SC.Y.0139.000000T0000Z-120904T0400Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
212 AM PDT MON SEP 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS: NORTHWESTERLY WINDS RANGING FROM 15 TO 25 KT WILL PERSIST
  THROUGH MONDAY EVENING. THE STRONGEST WINDS WILL BE GREATER THAN
  30 NM FROM THE COAST.

* WAVES: STEEP FRESH SWELL IS EXPECTED TO DOMINATE THE SEAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
105 
WHUS76 KMTR 031553
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
853 AM PDT MON SEP 3 2012

PZZ570-031700-
/O.CAN.KMTR.SC.Y.0139.000000T0000Z-120904T0400Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
853 AM PDT MON SEP 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 



$$

PZZ530-040000-
/O.CON.KMTR.SC.Y.0139.120903T2000Z-120904T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
853 AM PDT MON SEP 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING. 

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT THIS 
  AFTERNOON...DECREASING TO 5 TO 15 KT THIS EVENING. THE 
  STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE AND NEAR ANGEL 
  ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
226 
WHUS76 KMTR 032119
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
219 PM PDT MON SEP 3 2012



PZZ530-032230-
/O.CAN.KMTR.SC.Y.0139.000000T0000Z-120904T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
219 PM PDT MON SEP 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 



$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 2, 8:16 PM PDT, 8 minutes earlier.

Area forecast discussion, Sep 2, 8:16 PM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
816 PM PDT SUN SEP 2 2012

.DISCUSSION...AS OF 8:00 PM PDT SUNDAY...IT WAS A WARM AFTERNOON
IN THE INLAND AREAS ACROSS THE DISTRICT. INLAND TEMPS WERE IN THE
80S AND 90S...WITH MAINLY 70S AROUND SAN FRANCISCO BAY...WITH 60S
ALONG THE COAST. THE EXCEPTION WAS SANTA CRUZ WHICH REACHED 73
DEGREES DUE TO THE NORTHERLY GRADIENT. THE HIGH TEMPERATURE THIS
AFTN IN THE DISTRICT WAS 99 DEGREES AT THE PINNACLES. THE LOW
TEMPERATURE THIS MORNING WAS A COOL 42 DEGREES AT BIG SUR...AN
INDICATOR THAT AUTUMN IS ON ITS WAY WITH THE LONGER NIGHTS.

THE GRADIENT PICTURE IS INDC A NORTHERLY GRADIENT OF 5.1 MB BETWEEN
SFO-ARCATA AND A 1.8 MB ONSHORE FLOW BETWEEN SFO-SAC. WITH THE
MARINE INVERSION COMPRESSED TO 800 FT ASL PER THE FT ORD PROFILER
IT IS NO SURPRISE THAT LOW CLOUDS WILL BE CONFINED MAINLY TO THE
COAST...AND INTO THE SALINAS VALLEY. ADDITIONALLY...WITH THE
COMPRESSED MARINE INVERSION THERE COULD BE LOCALLY DENSE FOG
TONIGHT/MONDAY MORNING ALONG THE COAST AND COASTAL WATERS. THE
LATEST FOG PRODUCT IMAGERY DOES SHOW EROSION OF THE STRATUS NORTH
OF THE GOLDEN GATE...BUT THE LAST FRAME DOES SUGGEST THAT IT MAY
BE REFORMING.

LITTLE CHANGE IS EXPECTED FOR LABOR DAY AS THE RIDGE CENTERED OVER
THE SOUTHERN PLAINS CONTINUES TO BUILD INTO SOUTHERN CALIFORNIA.
THIS WILL CONTINUE TO KEEP THE MARINE INVERSION COMPRESSED...WITH
SIMILAR TEMPS EXPECTED.

THE FORECAST THEN BECOMES A BIT TRICKY. THE 00Z NAM IS...IF
ANYTHING...MORE BULLISH THAN THE 18Z RUN IN BRINGING SUBSTANTIAL MID
LEVEL MOISTURE INTO THE DISTRICT MONDAY EVENING AND CONTINUING TO
FEED MOISTURE INTO THE DISTRICT RIGHT THRU WEDNESDAY NIGHT. PRETTY
DECENT INSTABILITY IS ALSO SHOWN IN THE NAM...WITH MUCAPES AS HIGH
AS 400 J AT TIMES IN THE DISTRICT. WATER VAPOR IMAGERY IS NOT ALL
THAT IMPRESSIVE WITH THE MID LEVEL MOISTURE...WITH THE BEST
MOISTURE STILL IN MEXICO. BEFORE BUMPING UP THE POPS WOULD LIKE TO
SEE IF THE 00Z GFS AND ECMWF ARE SIMILAR TO THE NAM.

PREVIOUS EXTENDED...THE 12Z GFS MAINTAINS A DRY SWLY FLOW ACROSS
OUR AREA THROUGH MIDWEEK AND KEEPS ALL SIGNIFICANT MOISTURE WELL
TO OUR SOUTH. THE 12Z ECMWF IS IN BETWEEN THE OTHER TWO
MODELS...INCREASING MID LEVEL MOISTURE ACROSS THE SOUTHERN PART OF
OUR FORECAST AREA...BUT NOT BY AS MUCH AS THE NAM...OR AS EARLY AS
THE NAM DOES. FEEL THERE ISN'T YET ENOUGH EVIDENCE TO BUY INTO THE
NAM SOLUTION SINCE SATELLITE SHOWS NO EVIDENCE THAT THE HIGHER PW
AIR WELL TO OUR SOUTH IS MAKING ANY MOVEMENT TO THE NORTH YET.
HAVE RAISED POPS ACROSS OUR SOUTHERN- MOST COUNTIES BEGINNING LATE
MONDAY NIGHT...BUT HAVE KEPT POPS BELOW THE 15 PERCENT THRESHOLD
THAT WOULD TRIGGER A MENTION OF SHOWERS/THUNDERSTORMS IN THE
FORECAST. WILL CONTINUE TO MONITOR.

GRADUAL COOLING IS FORECAST FOR TUESDAY AND WEDNESDAY AS THE
BAGGY UPPER TROUGH OFFSHORE DEEPENS A BIT AND ONSHORE FLOW
STRENGTHENS. TEMPERATURES ARE EXPECTED TO FALL TO LEVELS A FEW
DEGREES BELOW NORMAL BY MIDWEEK AND THEN REMAIN THERE THROUGH THE
END OF THE WEEK. THE FORECAST BECOMES MORE UNCERTAIN LATE IN THE
EXTENDED. BY NEXT WEEKEND THE GFS LIFTS THE OFFSHORE TROUGH OUT TO
THE NE AND BUILDS A RIDGE IN FROM THE SE...RESULTING IN WARMER
TEMPS. THE 12Z ECMWF MAINTAINS A TROUGH ALONG THE WEST COAST RIGHT
ON INTO NEXT WEEKEND AND THEREFORE KEEPS TEMPS SOMEWHAT COOL.

&&

.AVIATION...AS OF 4:50 PM PDT SUNDAY...CLEAR SKIES ARE BEING
REPORTED AT ALL TERMINALS THIS AFTERNOON...WITH THE EXCEPTION OF
KWVI WHICH IS REPORTING OVC014. THE CURRENT VISIBLE SATELLITE
IMAGE CONTINUES TO SHOW STRATUS ERODING ALONG THE COAST AS COOL
AIR RUSHES IN. MODEL SOUNDINGS ARE SHOWING SOME OFF SHORE FLOW IN
THE BOUNDARY LAYER WHICH SHOULD KEEP STRATUS OUT OF MOST TERMINALS
THROUGH LATE EVENING. THIS IS A POSSIBILITY OF RADIATIONAL FOG
FORMING OVERNIGHT...SHORTLY BEFORE SUNRISE.

VICINITY OF KSFO...VFR IS EXPECTED TO PREVAIL OVERNIGHT WITH A
POSSIBILITY OF LIFR 3SM BKN005 BETWEEN 1200 AND 1600Z.

KSFO BRIDGE APPROACH...SAME AS KSFO.

MONTEREY BAY AREA TERMINALS...VFR IS EXPECTED THROUGH LATE EVENING
WITH LIFR 3SM BR OVC003 EXPECTED BY 0700Z. VLIFR 1/4SM FG OVC001
WILL BE POSSIBLE FROM 1200 TO 1600Z.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...PT ARENA TO PIGEON PT 10-60 NM FROM 8 PM

&&

PUBLIC FORECAST: STROBIN/DYKEMA
AVIATION/MARINE: LARRY/MM

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 3:02 AM PDTDense Fog AdvisoryMTRMonterey, San Mateo, Santa Cruz6 hr

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.